Over or under medicated?

Can anyone explain why I feel under medicated when I am over medicated? I have recently increased my dose of Armour from 3/4 grain to 1 grain. Yesterday I felt dreadful; very depressed, tired, foggy brain and my temperature dropped to 35.6c at bedtime. My temp is usually 36.3c.

This morning I haven't taken any Armour because I am sure the above symptoms were a result of over medication but why?

15 Replies

oldestnewest
  • Do you know that you were over medicated? Do you have any blood test results? 1 grain is a very small dose.

    There is also a possibility that your adrenals are just not ready for the increase in dose or that your iron or ferritin are not optimal. It would be a good idea to get these checked out too.

    Over medication symptoms can be similar to hypothyroid or under medicated symptoms.

    Carolyn x

  • No I don't actually know that I am over medicated it's just that every time I increase I seem to go through this. I have upped my adrenal support but perhaps I should increase my iron intake as well.

  • Is there any chance you could get your thyroid and iron checked? This might give you a better idea of what you're dealing with. It's tricky when you don't have the support of a good doctor though :(

  • Mouse, low ferritin/iron can make it difficult to tolerate dose increases. Have you had ferritin tested?

    tiredthyroid.com/feeling-hy...

  • My ferritin is always on the low side but the GP says it fine. The nurse told me to get it up to 70 (it was 26) so I had been taking Spatone.

  • Mouse, being at the bottom of range isn't fine and this may be why you are having difficulty raising dose. If your range goes up to 150, 70 is fine. Half way through range is considered optimal.

  • Do you think that Spatone is enough or do I need something stronger?

  • Mouse, Spatone is called 'gentle iron' because it contains very little elemental iron and may be suitable for people unable to tolerate iron but will take a very long time to improve levels.

    Try Ferrous Fumarate and take each tablet with 500mg-1,000mg vitamin C to aid absorption and mitigate constipation.

  • Thank you, I will give it a try.

  • Hi A few people, like me, have the same symptoms for hyper as for hypo. Told by my Endo it can happen.

    Jackie

  • Yes I was also told by my endo that some people who are hypo cam actually have symptoms of hyper

  • Who says you are over-medicated? When you have no symptoms yo are on the correct level of meds. Many doctors will tell you that you are 'over' medicated and try to reduce your meds DO NOT LISTEN! You know how you feel and NEVER let a doctor titrate your meds by blood tests alone.

  • I had this problem. It turned out I had very very low cortisol and DHEA. It could also be low iron that causes hypo symptoms on higher meds.

  • I seem to remember that Thyroid UK has complied a list of good endos. Are these NHS? If so how do I get it?

    I have decided I am going back to the GP and asking to be referred to an endo. I live in Stroud, Gloucestershire so if anyone knows of a good one please let me know

  • Use the contact details on the main Thyroid UK site seems like a good place to start! :-)

    thyroiduk.org.uk/tuk/About_...

You may also like...